Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 23, 2011, 6:48 PM EDT for Pocahontas County, West Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 6:48 PM EDT (22:48 UTC)
- Expired
- Mar 23, 2011, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 148 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:05 PM EDT | TSTM WND DMG | Dunmore, WV | NUMEROUS TREES DOWN...MOSTLY WHITE PINE. |
| Mar 23, 7:05 PM EDT | HAIL 0.5 | Marlinton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS51 KRLX 232248
SVRRLX
WVC075-232330-
/O.NEW.KRLX.SV.W.0040.110323T2248Z-110323T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POCAHONTAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...CASS SCENIC RAILROAD...MARLINTON...
GREENBANK...CASS SCENIC RAILROAD STATE PARK...
* UNTIL 730 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF CASS
SCENIC RAILROAD TO 14 MILES WEST OF SNOWSHOE TO 28 MILES WEST OF
MARLINTON...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
CASS SCENIC RAILROAD TO 10 MILES SOUTHEAST OF WEBSTER SPRINGS TO 7
MILES SOUTHWEST OF RICHWOOD...AND MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DURBIN...BARTOW...BOYER...EDRAY...CRANBERRY MOUNTAIN NATURE
CENTER...ARBOVALE...DUNMORE...HILLSBORO...BUCKEYE...FROST AND
MINNEHAHA SPRINGS..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3852 7966 3850 7969 3843 7968 3835 7973
3831 7980 3828 7978 3819 7990 3810 7992
3806 7996 3803 8016 3804 8027 3811 8037
3830 8036 3837 8026 3846 8005 3845 8003
3853 7992 3865 7962
TIME...MOT...LOC 2248Z 305DEG 39KT 3858 7981 3837 8022
3811 8056
$$
302 follow-up statements
212
WWUS51 KRLX 232317
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT WED MAR 23 2011
WVC075-232330-
/O.CON.KRLX.SV.W.0040.000000T0000Z-110323T2330Z/
POCAHONTAS WV-
717 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN POCAHONTAS COUNTY...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FROST TO MARLINTON TO 6
MILES SOUTHWEST OF HILLSBORO...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF CASS SCENIC RAILROAD STATE PARK TO MARLINTON TO 8
MILES NORTHEAST OF RENICK...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MINNEHAHA SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8028 3834 8018 3839 7999 3840 7987
3843 7968 3835 7973 3831 7980 3828 7978
3819 7990 3810 7992 3806 7996 3803 8016
3804 8027 3811 8037
TIME...MOT...LOC 2317Z 329DEG 25KT 3824 7981 3823 8009
3806 8029
$$
12042
WWUS51 KRLX 232329
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT WED MAR 23 2011
WVC075-232339-
/O.EXP.KRLX.SV.W.0040.000000T0000Z-110323T2330Z/
POCAHONTAS WV-
729 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POCAHONTAS COUNTY
WILL EXPIRE AT 730 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8028 3834 8018 3839 7999 3840 7987
3843 7968 3835 7973 3831 7980 3828 7978
3819 7990 3810 7992 3806 7996 3803 8016
3804 8027 3811 8037
TIME...MOT...LOC 2329Z 329DEG 25KT 3817 7976 3816 8004
3799 8024
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:45 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 23, 2:45 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT WED MAR 23 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL PUSH EAST THROUGH TONIGHT...BRINGING A COLD FRONT WITH MUCH COOLER AIR IN ITS WAKE. HIGH PRESSURE SETS UP TO THE NORTH WHILE A LOW PASSES TO THE SOUTH THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... POTENTIAL FOR SEVERE WEATHER THIS EVENING THEN SNOW SHOWERS TOMORROW ARE THE MAIN ISSUES. SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN ADVANCE AN APPROACHING COLD FRONT. THE FIRST LINE OF STORMS ARE MOVING ACROSS EASTERN KY AND SOUTHEAST OH. A SECOND...LARGER LINE...IS DEVELOPING ACROSS SOUTHEAST INDIANA IN ASSOCIATION WITH THE COLD FRONT. AT 18Z...SURFACE BASED CAPE WAS 500 J/KG SOUTH TO 1500 J/KG NORTH WITH LIS -1C TO -5C. WITH LOW LEVEL JET OF 35 TO 45 KT LOW LEVEL JET THROUGH 00Z THU...FREEZING LEVEL AROUND 10K FEET AND PLENTY OF INSTABILITY...SEVERE WEATHER LOOKS LIKELY THROUGH LATE EVENING. THE MAIN THREAT WILL BE LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT GIVEN THE SPEED SHEAR THROUGH EVENING. COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT. COLDER AIR WILL FILTER IN BEHIND THE FRONT. H85 TEMPS FALL TO BELOW 0C FROM WEST TO EAST STARTING AROUND 12Z THU. ANY LINGERING SHOWERS WILL MIX WITH SNOW SHOWERS EARLY BEFORE DRIER AIR MOVE IN. ONLY SOME LOW LEVEL MOISTURE WILL LINGER ACROSS THE WESTERN CWA. IN THE MOUNTAINS...RAIN AND SNOW SHOWERS ARE POSSIBLE THROUGH OUT MOST OF THE DAY THURSDAY. HIGH TEMPERATURES WILL BE IN THE 40S WEST TO THE 30S IN THE MOUNTAINS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... UPSLOPE COLD ADVECTION FLOW TO OPEN THE PERIOD WITH A SECOND SURGE OF COLD ADVECTION OVERNIGHT INTO FRI...ALONG WITH DRY ADVECTION. UPSLOPE CLOUDS ALONG THE MOUNTAINS SHOULD DISSIPATE TOWARD DAWN FRI. ARCTIC HIGH PRESSURE PRESSURE TAKES UP RESIDENCE OVER SOUTH CENTRAL CANADA FOR FRI AND THE WEEKEND...UNDER AN OMEGA BLOCK ALOFT. A LOW PRESSURE WAVE TRACKS S OF THE AREA...UNDER THE RATHER FLAT FLOW S OF THE OMEGA BLOCK...ACROSS TN AND NC...OVER THE WEEKEND. RAISED POPS...MAINLY ACROSS THE S...SAT. USED A BLEND OF THE MET AND MAV FOR TEMPERATURES FOR THE MOST PART...THE GFS REPRESENTING THE WARMER SOLN WITH THE MORE NWD TRACK. USED THE NAM12 FOR THE WARM LAYER ALOFT TO DRIVE PRECIPITATION TYPE. ALSO USED THE NAM12 FOR QPF...WITH AMOUNTS OF A TENTH OF AN INCH OR LESS PER 6 HOURS. HAVE SNOW ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA LATE FRI NT INTO SAT BUT THERMAL PROFILES ARE MARGINAL ENOUGH SO THAT LATE MARCH INSOLATION WILL ACTUALLY BE ENOUGH TO CHANGE THE PRECIPITATION TO RAIN FOR FRI AFTERNOON. DID GET A FEW TENTHS OF AN INCH OF SNOW IN A STRIP ACROSS THE N-CENTRAL PORTION OF THE AREA...SE OHIO THROUGH N-CENTRAL WV AND THE NORTHERN WV MOUNTAINS...MAINLY LATE FRI NT INTO SAT MORNING...IF IT INDEED DOES SNOW. SO THIS IS A CONDITIONAL FORECAST. RAIN WILL BE THE PREDOMINATE PRECIPITATION TYPE ACROSS SOUTHERN PORTIONS OF THE AREA...JUST WHERE PRECIPITATION IS LIKELIEST TO BEGIN WITH. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WITH HIGHLY ACTIVE WEATHER PATTERN TODAY...DECIDING TO SHIFT STAFF FOCUS TO NEAR TERM CONVECTION. FOR THE EXTENDED...CHOSE TO ROLL WITH HPC THINKING AND BLEND SOME ELEMENTS WITH PREVIOUS FORECAST TO HAVE SOME CONTINUITY. SYSTEM FOR SUNDAY LOOKS TO BE STAYING MAINLY TO THE SOUTH...BUT DID EXTEND CHC POPS TO THE NORTH TO ACCOUNT FOR GFS SOLN. THIS THINKING WOULD PUT AT LEAST SOME SNOW SHOWERS MIXING IN ACROSS THE NORTH AND IN THE MOUNTAINS. KEEPING TEMPS ON THE COOL SIDE THROUGH THE WEEK AS WE WILL REMAIN UNDER CAA THROUGH EARLY DAY 6 WHEN THE NEXT SYSTEM APPROACHES FROM THE WEST. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... COLD FRONT WITH TWO LINES OF DEVELOPING THUNDERSTORMS IN ADVANCED OF THE FRONT WILL CONTINUE TO MOVE TOWARD THE TAF SITES. HAVE TRIED TO TIME THE FIRST OF TWO DEVELOPING LINE INTO THE SITES WITH TEMPO GROUPS. ANTICIPATE VFR CONDITIONS UNTIL STORMS ARRIVE. HEAVY RAIN AND REDUCED VISIBILITIES WILL RESULT IN IFR CONDITIONS IN THE VICINITY OF THESE STORMS. ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS EASTERN INDIANA AND MOVING EAST IN ADVANCED OF THE COLD FRONT. WILL HAVE TO MONITOR THESE STORMS AS ADDITIONAL HEAVY RAINFALL AND GUSTY WINDS WILL CREATE IFR CONDITIONS. ANOTHER CONCERN FOR AVIATION INTERESTS IS LARGE HAIL. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. ONCE THE FRONT MOVES ACROSS THE SITES...COLDER TEMPERATURES AND LOW CLOUDS WILL RESULT. GENERALLY MVFR WILL REMAIN THROUGH THE PERIOD. COULD SEE SOME RAIN AND SNOW SHOWERS AT EKN AND BKW AFTER 12Z THU. FOR NOW...HAVE LEFT OUT DUE TO UNCERTAINTY. FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H M M M H H H H H H M HTS CONSISTENCY H H M M M H H H M M M M BKW CONSISTENCY H H M M H M M M M M M M EKN CONSISTENCY H M H H M M H M H M M M PKB CONSISTENCY H H M M M M M L L M M M CKB CONSISTENCY H H M H H M H M M L M M AFTER 18Z THURSDAY... SOME MVFR CONDITIONS POSSIBLE ACROSS THE HIGHER ELEVATIONS WITH LOW CLOUDS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JB/JSH/TRM NEAR TERM...JB SHORT TERM...TRM LONG TERM...TAX AVIATION...JB
Hazardous weather outlook, Mar 23, 6:25 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT WED MAR 23 2011 KYZ105-VAZ003-004-WVZ005>008-013>020-024>040-046-047-242230- LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 625 PM EDT WED MAR 23 2011 ...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ066-067-075-076-083>087-WVZ009>011-242230- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON- MEIGS-GALLIA-LAWRENCE-WOOD-PLEASANTS-TYLER- 625 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 23, 6:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
637 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG CROSS LANES 38.44N 81.77W
03/23/2011 KANAWHA WV 911 CALL CENTER
LARGE TREE DOWN ON HOUSE...ROOF DAMAGED
&&
EVENT NUMBER RLX1100363
26Local storm report, Mar 23, 6:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
639 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SUMMERSVILLE 38.35N 80.86W
03/23/2011 U1.25 INCH NICHOLAS WV PUBLIC
&&
NNNNLocal storm report, Mar 23, 6:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
641 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 5 NE CHARLESTON 38.40N 81.57W
03/23/2011 KANAWHA WV 911 CALL CENTER
50 FOOT PINE TREE AND POWER LINES DOWN ON ROSE LANE
DRIVE IN MINK SHOALS
&&
EVENT NUMBER RLX1100364
26Local storm report, Mar 23, 6:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
643 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 W POCA 38.47N 81.85W
03/23/2011 PUTNAM WV NWS EMPLOYEE
TREES DOWN ON BILLS CREEK ROAD
&&
EVENT NUMBER RLX1100365
JFDLocal storm report, Mar 23, 6:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
645 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL COAL FORK 38.31N 81.50W
03/23/2011 U1.75 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Mar 23, 6:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
646 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL UPPERGLADE 38.43N 80.50W
03/23/2011 U0.88 INCH WEBSTER WV PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:20 PM EDT | Special Weather Statement | RLX | Mason | 40 min |
| Mar 23, 3:30 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 30 min |
| Mar 23, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 25 min |
| Mar 23, 4:18 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 72 min |
| Mar 23, 4:37 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 38 min |
| Mar 23, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 50 min |
| Mar 23, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Wayne | 47 min |
| Mar 23, 5:06 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Cabell, Calhoun, Clay, Jackson, Kanawha and 5 more | 69 min |
| Mar 23, 5:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 67 min |
| Mar 23, 5:20 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 5 more | 55 min |
| Mar 23, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Pocahontas, Randolph, Taylor, Upshur | 81 min |
| Mar 23, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Pocahontas, Randolph, Upshur and 1 more | 74 min |
| Mar 23, 5:53 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more | 82 min |
| Mar 23, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 78 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.